Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2004, 7:51 AM EDT for Summit County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 7:51 AM EDT (11:51 UTC)
- Expired
- May 10, 2004, 8:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS51 KCLE 101151
SVRCLE
OHC153-101230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
751 AM EDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 830 AM EDT
* AT 751 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF BARBERTON...OR ABOUT 6 MILES
WEST OF AKRON...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AKRON
BARBERTON
CUYAHOGA FALLS
MOGADORE
TALLMADGE
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4100 8168 4104 8167 4118 8167 4120 8152
4121 8138 4100 8138
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:12 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 10, 6:12 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 612 AM EDT MON MAY 10 2004 .DISCUSSION... A FEW SHOWERS POPING UP NE OHIO...SO PUT IN 30 POPS FOR THIS MORNING. .PREVIOUS DISCUSSION... SAME OLE SAME OLE...STATIONARY FRONT STILL DRAPPED ACROSS NRN CWA WITH SOME ELEVATED CONVECTION RIPPLING ALONG N OF FRONT. USED THE ETA SOLUTION SINCE IT SEEMS TO HAVE HAD A BETTER HANDLE THE PAST 2 DAYS THAN EITHER THE GFS OR THE NGM. LINGERING SHOWERS ACROSS CENTRAL LAKE ERIE SHOULD BE EAST OF CWA BETWEEN EARLY THIS MORNING. THEN GRADUAL CLEARING THIS AFTERNOON. FORECAST QUESTION OF THE DAY IS WILL THERE BE THUNDERSTORMS THIS AFTEROOON? CAPES REACH 1500+ THIS AFTERNOON WITH LIS OF -3 TO -5. ETA SHOWS WEAK VORT MAX MOVING ACROSS CENTRAL OHIO TODAY...PLUS INCREASE IN DEW POINTS TODAY WITH 60 DEW POINTS CREEPING INTO WRN OHIO AS WE SPEAK. BUT...LEFT MENTION OF THUNDERSTORMS OUT FOR THIS AFTERNOON FOR 2 REASONS: PERSISTENCE...ALL THE CONVECTION THE PAST FEW DAYS HAS BEEN ELEVATED CONVECTION N OF THE FRONT. PLUS I DONT REALLY SEE A KICKER TO INITIATE CONVECTION. WITH A 4.5 MB DIFFERENCE BETWEEN PIT AND DTW DONT EXPECT A LAKE BREEZE TO FORM. DIFFERENCE IN TODAYS ETA IS THAT SERN RIDGE INTENSIFIES TO THE POINT THAT THE UPPER MIDWEST COLD FRONT IS NOW FORECAST TO STALL OVER LAKE ERIE ON TUESDAY VICE CENTRAL OHIO AS PER YESTERDAYS MODEL RUN. LEFT CHC POPS TUES AS ETA SHOWS A SURGE OF GULF MOISTURE OVER AREA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. &&
Hazardous weather outlook, May 10, 6:17 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 617 AM EDT MON MAY 10 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 617 AM EDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 55 min |
| May 10, 6:53 PM EDT | Special Marine Warning | CLE | 82 min | |
| May 10, 6:53 PM EDT | Special Marine Warning | CLE | 82 min | |
| May 10, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.